Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 21, 2017, 3:49 PM CDT for Clinton County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2017, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 21, 2017, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
County Clinton County, IL
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1645 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WWUS83 KLSX 212049
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
349 PM CDT MON AUG 21 2017
ILZ064-069-100-101-212130-
St. Clair IL-Bond IL-Madison IL-Clinton IL-
349 PM CDT MON AUG 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR CLINTON AND SOUTH CENTRAL BOND
COUNTIES IN SOUTH CENTRAL ILLINOIS...SOUTHEASTERN MADISON AND
NORTHEASTERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS UNTIL 430 PM
CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Baden, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Mascoutah, Breese, Lebanon, New Baden, Carlyle, Scott AFB, Trenton,
Aviston, St. Rose, Germantown, Albers, Beckemeyer, Beaver Creek,
Jamestown, New Memphis, Bartelso, Damiansville, Summerfield, Huey and
Dudleyville.
This includes Interstate 64 in Illinois between exits 23 and 34.
LAT...LON 3848 8957 3847 8961 3845 8963 3842 8973
3858 8984 3883 8942 3859 8924
TIME...MOT...LOC 2049Z 239DEG 19KT 3854 8971
$$
CarneyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:46 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 21, 3:46 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 346 PM CDT Mon Aug 21 2017 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 344 PM CDT Mon Aug 21 2017 Scattered afternoon thunderstorms are mainly being driven by afternoon heat and humidity as well as a pair of outflow boundaries left over from this morning's storms. Temperatures have rebounded back into the upper 80s and low 90s in the wake of the eclipse which has invigorated convection. Had a few reports of wind gusts to 40- 50 mph, frequent lightning, and brief heavy downpours as the cores of the storms fall out, but deep layer effective shear is only 25-30kts at this time, so think widespread severe weather is unlikely even with the fairly high MLCAPE values of 2500 J/Kg indicated on the SPC mesoanalysis at this time. Should see these afternoon storms diminish this evening as we lose daytime heating. Attention turns to the cold front over the Northern Plains tonight. This front will push southeast into northern Missouri and west central Illinois between 08-11Z. Showers and thunderstorms look likely along and ahead of the front after midnight tonight. Guidance seems to be in good agreement that a line of storms will move into the area ahead of the front after 06Z and move southeast to near the I-70 corridor by between 09-12Z. The line slows as elevated instability wanes toward morning...with scattered thunderstorms likely continuing across the southern 1/2 to 2/3 of the forecast area on Tuesday before the front finally pushes all the way through the area on Tuesday night. Carney .LONG TERM... (Tuesday Night through Next Monday) Issued at 344 PM CDT Mon Aug 21 2017 Should have lingering showers and storms southeast of the STL area Tuesday evening until the cold front shifts southeast of our forecast area and a surface ridge builds southeastward into the region from the northern Plains. Cooler and less humid air will filter into the area Tuesday night leading to lows about 5 to 10 degrees below normal. This will begin a period of relatively cool and dry weather from Wednesday into the weekend as surface ridging remains locked in place from the Great Lakes region southwest into eastern MO with any convection likely remaining west and north of our forecast area. Although weak northwest flow shortwaves will move through the region it appears that the low levels will be too dry to generate any precipitation. The ECMWF model does develop an upper level trough over the northern Plains on Sunday, but it looks like any precipitation associated with this feature will stay north of our forecast area. Highs will typically be around 80 degrees with lows in the upper 50s to around 60 degrees during this period. GKS && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1242 PM CDT Mon Aug 21 2017 Primary concern is thunderstorms through the period. Current thinking is that scattered storms will continue to develop north of the I-70 corridor this afternoon. Some isolated storms are also possible across parts of southeast Missouri over the eastern Ozarks. Afternoon storms should diminish this evening. Attention turns to a cold front tonight. The thunderstorms will develop along the front and drop southeast across the forecast area after 05-06Z. MVFR flight conditions and possibly IFR conditions in heavier storms will be possible until late Tuesday morning. SPECIFICS FOR KSTL: Isolated storms are possible this afternoon as an outflow boundary moves through the terminal. Any storms that form will be capable of brief MVFR/IFR conditions in heavy rain. Afternoon storms should dissipate during after sunset. A cold front will move into Missouri tonight with thunderstorms along and ahead of it. Current thinking is that the best chance for thunderstorms will be between 10Z and 12Z. MVFR and possibly IFR conditions will be possible with the strongest storms. Should see flight conditions improve in the late morning. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 21, 3:13 PM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 313 PM CDT Mon Aug 21 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 313 PM CDT Mon Aug 21 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated strong to severe thunderstorms are possible tonight. Damaging winds and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated strong to severe thunderstorms are once again possible on Tuesday for portions of southeast Missouri and southwest Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Special weather statement, Aug 21, 2:17 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service St Louis MO
217 PM CDT MON AUG 21 2017
ILZ064-100-212000-
Bond IL-Madison IL-
217 PM CDT MON AUG 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOND COUNTY IN SOUTH
CENTRAL ILLINOIS AND EASTERN MADISON COUNTIES IN SOUTHWESTERN
ILLINOIS UNTIL 300 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edwardsville, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Edwardsville, Glen Carbon, Highland, Troy, Maryville, St. Jacob,
Marine, Livingston, Alhambra, Carpenter, Hamel, Pierron, Grantfork,
New Douglas, Fruit, Kaufman and Kuhn.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 30.
Interstate 55 in Illinois between exits 23 and 33.
LAT...LON 3868 8993 3884 9001 3900 8968 3900 8965
3876 8953
TIME...MOT...LOC 1916Z 247DEG 12KT 3879 8989
CarneySpecial weather statement, Aug 21, 3:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
349 PM CDT MON AUG 21 2017
ILZ064-069-100-101-212130-
St. Clair IL-Bond IL-Madison IL-Clinton IL-
349 PM CDT MON AUG 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR CLINTON AND SOUTH CENTRAL BOND
COUNTIES IN SOUTH CENTRAL ILLINOIS...SOUTHEASTERN MADISON AND
NORTHEASTERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS UNTIL 430 PM
CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Baden, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Mascoutah, Breese, Lebanon, New Baden, Carlyle, Scott AFB, Trenton,
Aviston, St. Rose, Germantown, Albers, Beckemeyer, Beaver Creek,
Jamestown, New Memphis, Bartelso, Damiansville, Summerfield, Huey and
Dudleyville.
This includes Interstate 64 in Illinois between exits 23 and 34.
LAT...LON 3848 8957 3847 8961 3845 8963 3842 8973
3858 8984 3883 8942 3859 8924
TIME...MOT...LOC 2049Z 239DEG 19KT 3854 8971
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:17 PM CDT | Special Weather Statement | LSX | Madison | 43 min |
| Aug 21, 4:39 PM CDT | Special Weather Statement | LSX | Washington | 51 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.